Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 90, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2005, 6:25 PM EDT for Nassau County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2005, 6:25 PM EDT (22:25 UTC)
- Expired
- May 17, 2005, 7:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Nassau County, FL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:25 PM EDT, 4 hours earlier.
Area forecast discussion, May 17, 2:25 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT TUE MAY 17 2005 .SHORT TERM...RADAR IS BECOMING ACTIVE IN OUR NORTHERN AND ALSO SOUTHERN ZONES. THE NRN COUNTIES ARE NEAR THE OLD FRONTAL BOUNDARY WHICH HAS DRIFTED NW SINCE MONDAY. SURFACE LOW OFF THE WEST COAST IS ENHANCING SHOWER DEVELOPMENT ALONG THE SEABREEZE. MID/UPPER LOW IS IN VICINITY OF NWRN GULF COAST WHILE WEAK RIDGE IS NOTED OFFSHORE EAST COAST. THE RUC SHOWS MOST CONVECTIVE ACTIVITY ALONG THE SEABREEZE COLLISIONS THRU EVENING...AND ALSO PVA MOVING INTO WRN AND FAR SRN ZONES. DEWPOINTS ARE IN MID 60S INLAND...AND NEED TO BE ARND 70 TO GET STRONG WET MICROBURSTS. MOST OF THE AREA IS IN SLGT RISK FOR SEVERE STORMS MAINLY FOR HAIL AND DAMAGING WINDS THRU EVNG. WED THROUGH FRI...MID/UPPER TROUGH LINGERS OVER GULF OF MEXICO CUT OFF FROM NORTHERN STREAM UNTIL END OF WEEK WHEN A LOW DIVES FROM THE NRN PLAINS TO THE GULF. THE FRONTAL BOUNDARY NORTH OF AREA WEAKENS WEDNESDAY. SURFACE HIGH REMAINS NORTH AND NE OF AREA PROVIDING ONSHORE FLOW WITH AFTN SEABREEZES WITH SCATTERED STORMS. BY THU/FRI MOST CONVECTION WILL OCCUR OVER SRN SECTIONS ENHANCED BY WAVES OF VORTICITY. TEMPS WILL BE NEAR CLIMO. .LONG TERM...GFS IS MORE CONSISTENT PAST SEVERAL RUNS AND PERSISTENT IN BRINGING SYSTEM FROM CARIBBEAN TO BAHAMAS SUNDAY PM. GFS SHOWS FRONTAL BOUNDARY NORTH OF CWA AND SFC RIDGE BRIDGING THE FRONT... THUS KEEPING AREA IN NE TO E FLOW...WHICH WILL PROVIDE COOLER TEMPS SUN-TUE. DGEX ALSO PLACES A LOW OVER BAHAMAS BUT HAS REVERSE WIND DIRECTION ACRS CWA...SHOWING SWLY FLOW WITH FRONT STALLED JUST NORTH OF FL/GA LINE. HAVE KEPT CLOSER TO GFS DUE TO ITS CONSISTENCY. FOR SECOND DAY IN A ROW...MEX HAS COOLER HIGHS THAN CLIMO. HOWEVER ENSEMBLE MEAN TEMPS ARE 4-5 DEG HIGHER...AND WENT WITH BLEND OF MEAN AND MEX. HAVE CAPPED POPS AT 30-40 PERCENT. && .MARINE...WINDS/SEAS WILL REMAIN BELOW HEADLINE CRITERIA AT LEAST THROUGH BEGINNING OF WEEKEND. VERY LITTLE CHANGE EXPECTED FROM PREVIOUS PKG. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 87 64 86 / 20 30 10 20 SSI 68 81 68 81 / 30 30 10 20 JAX 66 85 65 84 / 30 30 10 20 SGJ 67 80 69 81 / 30 30 20 30 GNV 64 87 64 86 / 30 30 20 30 OCF 64 88 65 87 / 30 30 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...TRABERT MARINE/FIRE WX...CARROLL/WOLF
Hazardous weather outlook, May 17, 2:30 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE MAY 17 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 230 PM EDT TUE MAY 17 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE EVENING HOURS. ISOLATED SEVERE STORMS WILL BE POSSIBLE AND MAY CONTAIN HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL. PORTIONS OF THE SANTA FE RIVER CONTINUE ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY. ISOLATED STRONG STORMS WILL BE POSSIBLE AND MAY CONTAIN SMALL HAIL...GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/MKT
In the hours before
Special weather statement, May 17, 5:06 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 506 PM EDT TUE MAY 17 2005 FLZ021-022-172145- COLUMBIA FL-SUWANNEE FL- 506 PM EDT TUE MAY 17 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ICHETUCKNEE SPRINGS STATE...HILDRETH AND COLUMBIA THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Local storm report, May 17, 5:38 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT TUE MAY 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 NW ICHETUCKNEE SPRING 30.01N 82.83W
05/17/2005 0.50 INCH SUWANNEE FL BROADCAST MEDIA
BROADCAST MEDIA IN GAINESVILLE RECEIVED A REPORT OF HALF
INCH HAIL IN BEACHVILLE.
&&
ENYEDISpecial weather statement, May 17, 5:48 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 548 PM EDT TUE MAY 17 2005 FLZ021>023-172230- BAKER FL-COLUMBIA FL-SUWANNEE FL- 548 PM EDT TUE MAY 17 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...BAKER AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LAKE CITY...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELLBORN...COLUMBIA... LAKE CITY...WATERTOWN...FIVE POINTS...WINFIELD...SUWANNEE VALLEY AND OLUSTEE THROUGH 630 PM EDT. GUSTY WINDS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL WITH HOURLY AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED IN THE HEAVIER STORMS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, May 17, 6:08 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 608 PM EDT TUE MAY 17 2005 GAZ164-172300- CHARLTON GA- 608 PM EDT TUE MAY 17 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 32 MILES SOUTH OF HOMELAND...OR ABOUT 23 MILES SOUTHWEST OF CALLAHAN...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND THROUGH 700 PM EDT. GUSTY WINDS TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Local storm report, May 17, 6:11 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT TUE MAY 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG WOODBINE 30.96N 81.72W
05/17/2005 CAMDEN GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED NUMEROUS TREES DOWN FROM WAVERLY
TO WOODBINE.
0550 PM HAIL WAVERLY 31.09N 81.72W
05/17/2005 0.50 INCH CAMDEN GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED PEA TO MARBLE SIZE HAIL BETWEEN
WAVERLY AND WOODBINE. OBSERVED WIND GUSTS WERE ESTIMATED
BETWEEN 40 AND 50 MPH.
&&
ENYEDISpecial weather statement, May 17, 6:14 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 614 PM EDT TUE MAY 17 2005 FLZ024-172300- NASSAU FL- 614 PM EDT TUE MAY 17 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHEAST OF HILLIARD...MOVING SOUTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...CALLAHAN AND NASSAU VILLAGE-RATLIFF THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:24 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 73 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.